What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 17, 2:27 PM EST, 3 minutes earlier.
Area forecast discussion, Jul 17, 2:27 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Miami FL
327 PM EDT Sun Jul 17 2022
...Drier for Middle Of This Week Along With Hotter Temperatures...
.SHORT TERM...
(This Afternoon Into Tonight)...
The northern portion of a tropical wave over the Western Caribbean
Sea will continue to move northwest through South Florida and into
the Gulf of Mexico. This will keep the deep tropical moisture in
place with PWAT values around 2 to 2.1 inches over South Florida
through this evening. This will allow for the scattered showers and
thunderstorms over the western interior areas to continue to develop
and become numerous over the eastern areas as they move northeast
through the afternoon hours. The shower and thunderstorm activity
should then move into the Atlantic waters this evening before slowly
dissipating.
The weather should be less activity tonight over South Florida
compare to the last severe nights, as some drier air tries to work
into the region behind the tropical wave. However, there could still
be some showers and a few thunderstorms that do develop over the
Atlantic and Gulf waters late tonight. A few of the showers and
thunderstorms over the Atlantic waters could move onshore of the
east coast metro areas before dissipating due to the south southeast
wind flow.
Therefore, POPs will remain in the numerous to widespread this
afternoon into the evening hours over South Florida before going
mostly dry late tonight tonight. The only exception is for the east
coast metro areas where isolated POPs will remain in the forecast
for late tonight.
Lows tonight will be in the 70s except around 80 east coast metro
areas. However, it will feel more like the mid 80s along the east
coast metro areas due to the high humidity in place.
(Monday)...
The drier air should continue to slowly work into South Florida on
Monday that is associated with the Saharan Air that will be located
over the Bahamas. This will reduce the coverage of the showers and
thunderstorms a little bit over South Florida on Monday. However,
there will still be enough moisture around the allow for scattered
to numerous showers and thunderstorms to develop over the region.
The best coverage will be over the interior and northeast areas
where where the sea breezes and lake breeze collide in the afternoon
and early evening hours.
With less coverage of showers and thunderstorms on Monday, the highs
will be able to warm up into the mid 90s over most areas, except
lower 90s over the east coast metro areas. This will allow for the
heat indices to get up into the 105 to 107 most areas with even some
isolated areas getting up to around 109 over the interior areas.
If these trends continue in the latest short range models tonight,
then a Heat advisory may be needed for portions of South Florida for
Monday.
.LONG TERM (Monday Night through Sunday)...
The Saharan Air Layer (SAL) will remain in tact across South
Florida through the middle of the week. This combined with a deep
layer ridge of high pressure over the region will allow for drier
conditions and will help to limit the chances of showers and
thunderstorms during this time frame. There will be just enough
lower level moisture, however, to support some shower and
thunderstorm development along the sea breezes as they push
inland. The highest chances of showers and thunderstorms will
remain over the interior and Lake Okeechobee region during this
time frame as a southeasterly wind flow remains in place. With
less coverage of showers and thunderstorms, the hot temperatures
will continue as highs will rise into the lower 90s across the
east coast metro areas to the mid 90s across portions of Southwest
Florida. Heat index values will be even higher as they will
continue to rise into the triple digits each afternoon through
Wednesday.
For Thursday and Friday, the SAL pushes out of the region and
moisture will gradually increase across South Florida during this
time frame. With the ridge of high pressure still remaining in
place, the southeasterly wind flow will continue as well. This
will allow for the chances of showers and thunderstorms to
gradually increase as well. With the southeasterly flow in place,
the highest chances of showers and thunderstorms will continue to
remain over the interior areas where the sea breezes will collide
and interact with each other. High temperatures will generally
remain in the lower 90s across most of South Florida through the
end of the week.
As the beginning of next weekend approaches, the latest model
guidance is hinting at deep layer moisture advection occurring
across South Florida as a tropical wave moves closer to the region
from the southeast. With this being towards the end of the
forecast period, uncertainty remains high in this part of the
forecast. With the deep increase in moisture, chances of showers
and thunderstorms would increase area wide during this time frame.
The latest forecast takes a blend of the forecast models and
increases the chances of showers and thunderstorms across South
Florida for the first portion of the weekend. This will continue
to be monitored as the week progresses.
&&
.AVIATION(18Z TAFS)...
MVFR/IFR conditions will be possible due to SHRA/TSRA over all
terminals through this evening. TEMPOs are in place for the main
window of opportunity for these conditions, but may need some
amendments as convection develops. Moderate south/southeasterly
flow will prevail through the period, and chances for convection
return tomorrow afternoon for East Coast terminals.
&&
.MARINE...
The winds will remain south southeast at 10 to 15 knots through
early this week before going more easterly direction for the middle
to end of this week. This will keep the seas at 4 feet or less in
the Atlantic waters and 2 feet or less in the Gulf waters.
Therefore, boating conditions looks good this week outside of any
showers and thunderstorms.
&&
.BEACHES...
The threat of rip currents should remain elevated this week along
the east coast beaches as the winds will remain out of the
southeast direction around 10 to 15 mph.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 79 92 80 92 / 20 40 10 10
West Kendall 78 92 78 93 / 20 40 10 10
Opa-Locka 79 92 79 93 / 30 50 10 10
Homestead 78 92 78 91 / 20 40 0 10
Fort Lauderdale 80 91 80 91 / 30 50 10 10
N Ft Lauderdale 80 92 80 91 / 30 50 10 20
Pembroke Pines 79 92 79 93 / 30 50 10 20
West Palm Beach 79 92 79 91 / 40 60 10 20
Boca Raton 80 92 80 93 / 40 50 10 20
Naples 77 91 78 91 / 20 40 10 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
Tonight/Monday and Aviation/Marine...BNB
Monday Night through Sunday...CWC
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 17, 8:53 AM EST, 5 hours 37 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
953 AM EDT Sun Jul 17 2022
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
180200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
953 AM EDT Sun Jul 17 2022
...Heavy Rainfall Possible With Showers And Thunderstorms...
...Moderate Risk Of Rip Currents East Coast Beaches...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Rip Currents: There is a Moderate Risk of Rip Currents along
Atlantic beaches of south Florida today.
Thunderstorms: Scattered to numerous showers and thunderstorms are
expected over South Florida today. The primary impacts from the
storms will be heavy rainfall, gusty winds, and frequent lightning.
Flooding: Heavy rainfall will be possible over South Florida today
from the showers and thunderstorms. This will lead to low lying and
urbanize flooding.
Waterspout: There is a slight chance of waterspouts over South
Florida waters today.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
Scattered showers and thunderstorms will remain possible through the
beginning of the week. A few strong storms could produce gusty winds,
heavy rainfall, and frequent lightning.
Max heat indices will rise into the triple digits during the upcoming week.
An elevated risk of rip currents will continue for the Atlantic
beaches early this week.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail, and flooding to the
National Weather Service forecast office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
Baxter
In the hours before
Special weather statement, Jul 17, 12:13 PM EST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Miami FL
113 PM EDT Sun Jul 17 2022
FLZ063-066-070-171745-
Hendry FL-Inland Collier County FL-Glades FL-
113 PM EDT Sun Jul 17 2022
...A strong thunderstorm will impact portions of north central
Collier and central Hendry Counties through 145 PM EDT...
At 113 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Felda, or near Immokalee, moving north at
20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Labelle, Ave Maria, Immokalee, Hendry Correctional, Port La Belle,
Felda, Devils Garden, Big Corkscrew Island, Keri, Bunker Hill and
Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2627 8115 2635 8156 2677 8156 2677 8111
2652 8109
TIME...MOT...LOC 1713Z 182DEG 15KT 2651 8147
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
GRSpecial weather statement, Jul 17, 12:57 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Miami FL
157 PM EDT Sun Jul 17 2022
FLZ063-171830-
Glades FL-
157 PM EDT Sun Jul 17 2022
...A strong thunderstorm will impact portions of central Glades
County through 230 PM EDT...
At 157 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Lakeport, moving north at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Moore Haven, Lakeport, Palmdale and Brighton Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2721 8102 2681 8108 2686 8148 2703 8146
2703 8134 2704 8133 2703 8127 2712 8127
2712 8117 2720 8117
TIME...MOT...LOC 1757Z 183DEG 10KT 2698 8122
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
GRSpecial weather statement, Jul 17, 1:44 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Miami FL
244 PM EDT Sun Jul 17 2022
FLZ067-068-071-072-168-171930-
Inland Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
244 PM EDT Sun Jul 17 2022
...A strong thunderstorm will impact portions of north central
Broward and southeastern Palm Beach Counties through 330 PM EDT...
At 244 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Loxahatchee NWR, or 12 miles northwest of
Coral Springs, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coral Springs, West Palm Beach, Boca Raton, Boynton Beach, Delray
Beach, Wellington, Lake Worth, Palm Beach, Greenacres, Royal Palm
Beach, Parkland, Palm Springs, Lantana, Atlantis, Loxahatchee NWR,
Mission Bay, Hamptons At Boca Raton, Village Of Golf, Loxahatchee
Groves and Whisper Walk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2627 8024 2635 8051 2651 8045 2679 8039
2663 8000
TIME...MOT...LOC 1844Z 210DEG 15KT 2644 8034
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Jul 17, 2:11 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Miami FL
311 PM EDT Sun Jul 17 2022
FLZ067-172000-
Inland Palm Beach County FL-
311 PM EDT Sun Jul 17 2022
...A strong thunderstorm will impact portions of western Palm Beach
County through 400 PM EDT...
At 310 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over South Bay, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Belle Glade, Pahokee, South Bay, Canal Point, Lake Harbor, Okeelanta,
Belle Glade Camp and Fremd Village-Padgett Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2690 8038 2645 8064 2651 8085 2683 8078
2691 8070 2698 8069
TIME...MOT...LOC 1910Z 203DEG 13KT 2668 8071
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Jul 17, 2:29 PM EST, 1 minute before
Special Weather Statement
National Weather Service Miami FL
329 PM EDT Sun Jul 17 2022
FLZ067-068-168-172000-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
329 PM EDT Sun Jul 17 2022
...A strong thunderstorm will impact portions of eastern Palm Beach
County through 400 PM EDT...
At 329 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Loxahatchee Groves, or near Wellington,
moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Lake Worth,
Riviera Beach, Palm Beach, Juno Beach, Greenacres, Royal Palm Beach,
Palm Springs, North Palm Beach, Lake Park, Atlantis, Haverhill, Cloud
Lake, Loxahatchee NWR, Palm Beach International Airport, Port Of Palm
Beach and Golden Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2687 8003 2669 8003 2643 8019 2651 8045
2696 8040
TIME...MOT...LOC 1929Z 199DEG 19KT 2671 8028
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GR